MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CL-TR THRD CANN 5MM/76MM LTX FREE (10) B; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. CL-TR THRD CANN 5MM/76MM LTX FREE (10) B; ACCESSORIES,ARTHROSCOPIC
Catalog Number 014719
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during set up in an arthroscopic surgery, when the customer opened the package of the "clear-trac cannula threaded 5x76mm", it was found that the tip of the device was already chipped.A backup device was available to complete the procedure.No procedural delay and no patient injuries or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3, h6: one piece of 014719 clear trac cannula kit used in treatment, was not returned for evaluation.The kit is sold as a set of five cannulas with two obturators each.They are individually pouched and also packaged in a larger shelf carton.It is unknown when or where the damage reported occurred.Per instructions for use: prior to use, inspect the device to ensure it is not damaged.Do not use a damaged device.Complaint history review indicated a similar allegation for the lot number reported.Batch review did not indicate a condition, product or procedure failure that supported the allegation.No root cause related to the manufacturing was confirmed.Product met specifications upon release to distribution.
 
Additional Manufacturer Narrative
One piece of 014719 clear trac cannula kit used in treatment, was returned for evaluation.The kit is sold as a set of ten cannulas with two obturators each.They are individually pouched and also packaged in a larger shelf carton.Per instructions for use: prior to use, inspect the device to ensure it is not damaged.The cannula was not chipped but was returned sliced at the distal tip.There was still bio matter lodged in the slice.The cannula had an encounter with bone other hard matter.The sliver assumed to be related, was not.It was a shaving from the trocar from the trimming / smoothing process that did not get air blown off the trocar or clung due to static.Complaint history review indicated a similar allegation for the lot number reported.Batch review did not indicate a condition, product or procedure failure that supported the allegation.No root cause related to the manufacturing was confirmed.Product met specifications upon release to distribution.

Brand Name
CL-TR THRD CANN 5MM/76MM LTX FREE (10) B
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10135996
Report Number1219602-2020-00865
Device Sequence Number11710204
Product Code NBH
UDI-Device Identifier03596010026194
UDI-Public3596010026194
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2023
Device Catalogue Number014719
Device Lot Number50767291
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2020
Initial Date Received by Manufacturer 05/13/2020
Supplement Date Received by Manufacturer07/01/2020
07/01/2020
Initial Report FDA Received Date06/09/2020
Supplement Report FDA Received Date07/05/2020
09/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1